MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM GUIDE WIRE WITH FLUTES 450MM; PIN,FIXATION,SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.8MM GUIDE WIRE WITH FLUTES 450MM; PIN,FIXATION,SMOOTH
Model Number 02.207.001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2019, the guide wire with flutes was discovered to have a broken tip during a routine inspection of the set.There was no procedure or patient involvement.This report is for one (1) 2.8mm guide wire with flutes 450mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part number: 02.207.001.Lot number: h357995.Part manufacturing date: 06 june 2017.Manufacturing site: elmira.Part expiration date: n/a.Nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h357995 of 2.8mm guide wires with flutes was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the component device history record(s) determined the component lot h328936 met all specifications with no issues documented that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h293241 met all specifications with no issues documented that would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection of the returned guide wire performed at customer quality (cq) confirmed the condition of device breakage, which agrees with the reported complaint condition.A portion of the distal tip has broken off in the fluted area.The broken off fluted tip portion was not returned.The remainder of the guide wire is slightly bent in a couple areas.The received condition does agree with the complaint description.This complaint is confirmed.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows lot h357995 of 2.8mm guide wires with flutes was processed through the normal manufacturing and inspection operations with no rework or nonconformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Document/specification review: relevant design drawing was reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the diameter of the returned guide wire just proximal to the break measured at cq and is within specification per relevant drawing.The length of the returned guide wire measured approximately at cq and it can be determined that the broken off tip portion would be approximately 1mm in length.Material analysis: the design specified the guide wire to be manufactured from stainless steel.A review of the raw material device history record(s) determined the raw material lot h293241 met all specifications with no issues documented that would contribute to this complaint condition.Investigation conclusion: a definitive assignable root cause for the returned guide wire breaking could not be determined based on the provided information.The guide wire is also bent in a couple areas which suggests excessive and off-axis force may have contributed to the tip ultimately breaking.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM GUIDE WIRE WITH FLUTES 450MM
Common Device Name
PIN,FIXATION,SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8331125
Report Number2939274-2019-56408
Device Sequence Number154854
Product Code HTY
UDI-Device Identifier10886982051721
UDI-Public(01)10886982051721
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.207.001
Device Catalogue Number02.207.001
Device Lot NumberH357995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1